Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Suffering from chronic abdominal pain, Diarrhoea, lack of Vitamin D. Will supplementing vitamin-d ease the pain?

My daughter is 13 years old and suffers from chronic abdominal pain . We have kept food diaries, cut out dairy, taken Lactaid, been to counseling thinking it was stress related. Nothing works. Sometimes constipation, but lately, a lot of diarrhea . We had labs checked to rule out Celiac disease and a host of others. The only abnormal level was low vitamin d . Will supplementing the vitamin d take her pain away? I was told her PCP will not refer to a GI specialist unless 2 or more of these labs were abnormal...
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General Surgeon 's  Response
Apr 2013
Hi. Well VItamin D isnt actaully related to these symtpoms. It helps with bone growth so I think you should find another cause of her problems. At this age when child steps into puberty abdominal pain is common and you shouldnt worry about it. If it persists then some more serious diagnosis need to be considered. Such as food allergies, crohn disease or ulcerative colitis.
Usualy labs tests wont show anything abnormal, some of the imaging techniques should be done. If pain becomes permanent I suggest to do colonoscopy and abdominal ultrasound. Wish you good health.
Answered: Tue, 19 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor